MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WATCHMAN TruSteer? Access System; Catheter, percutaneous

BOSTON SCIENTIFIC CORPORATION WATCHMAN TruSteer? Access System; Catheter, percutaneous
Model Number M635TU90050
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Cardiac Tamponade (2226); Cardiac Perforation (2513); Pericardial Effusion (3271)
Date of Event 08/17/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that pericardial effusion, cardiac tamponade and cardiac perforation occurred.A left atrial appendage (laa) closure procedure was being performed, and a watchman trusteer access system (was) was selected to be used.During the procedure, while exchanging for a larger closure device, the exchange was performed without using a pigtail catheter.The clinical suggested re-advancing a pigtail catheter to facilitate safe sheath positioning.During the pigtail loading with the wire, the wire appeared to be in the pericardium.An effusion sweep was performed during the loading of the 24mm closure device, and a pericardial effusion was noted.The 24mm closure device was deployed safely, and met position, anchor, size and seal (pass) criteria.Before releasing the closure device, a contrast shot was performed, raising concern for a perforation on the ridge side.The closure device was subsequently released, equipment was moved to the left side, and protamine was administered.The physician attempted to performed pericardiocentesis but was unsuccessful.A pericardial window procedure was then performed and additional blood was required.The patient was stable when transferred to the intensive care unit (icu).

Brand Name
WATCHMAN TruSteer? Access System
Common Device Name
Catheter, percutaneous
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
Boston Scientific Corporation
ballybrit business park
galway H91 Y 868
EI   H91 Y868
Manufacturer Contact
mary crawford
4100 hamline ave n
arden hills, MN 55112
+1(651)440-0979
MDR Report Key50376439
Report Number2124215-2026-45174
Device Sequence Number5714854
Product Code DQY
UDI-Device Identifier00191506022310
UDI-Public(01)00191506022310(17)280326(10)38944943
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K240018
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/30/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberM635TU90050
Device Catalogue NumberM635TU90050
Device Lot Number0038944943
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer09/19/2026
09/29/2026
Initial Report FDA Received Date08/21/2026
Supplement Report FDA Received Date09/22/2026
09/30/2026
Date Device Manufactured03/27/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age58 YR
Patient SexMale